Alert archive / Pennsylvania / Ice Storm Warnings in 2008
Ice Storm Warning 3, NWS State College, PA
NWS State College, PA issued this ice storm warning at Dec 23, 2008, 2:55 PM EST for 8 counties in Pennsylvania. It took effect at Dec 23, 2008, 10:00 PM EST. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 23, 2008, 2:55 PM EST (19:55 UTC)
- In effect from
- Dec 23, 2008, 10:00 PM EST
- Expired
- Dec 24, 2008, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Centre County, PA, Clinton County, PA, Lycoming County, PA, Potter County, PA, Schuylkill County, PA, Sullivan County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 72 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 8:27 AM EST | ICE STORM 0 | Williamsport, PA | SPOTTER REPORTED 0.50 INCH OF ICE. |
| Dec 24, 10:25 AM EST | ICE STORM 0 | State College, PA | SPOTTER REPORTED 0.30 INCH OF ICE. |
| Dec 24, 11:25 AM EST | ICE STORM 0 | Coudersport, PA | PENN DOT REPORTED 0.50 INCH OF ICE. |
| Dec 24, 11:30 AM EST | ICE STORM 0 | Wellsboro, PA | PENN DOT REPORTED AROUND 0.40 INCH OF ICE. |
| Dec 24, 11:40 AM EST | ICE STORM 0 | Laporte, PA | PENN DOT REPORTED AROUND 0.50 INCH OF ICE. |
| Dec 24, 12:15 PM EST | ICE STORM 0 | Millheim, PA | SPOTTER REPORTED 0.30 INCH OF ICE AND SOME POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 231955 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EST TUE DEC 23 2008 .A DEVELOPING STORM SYSTEM OVER THE PLAINS WILL TRACK NORTHEAST TOWARD THE GREAT LAKES...SPREADING FREEZING RAIN ACROSS MUCH OF CENTRAL PENNSYLVANIA TONIGHT AND EARLY WEDNESDAY. PAZ006-012-037-041-042-240800- /O.UPG.KCTP.WW.Y.0024.081224T0300Z-081224T1600Z/ /O.NEW.KCTP.IS.W.0003.081224T0300Z-081224T1600Z/ POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 255 PM EST TUE DEC 23 2008 ...ICE STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A PERIOD OF FREEZING RAIN WILL START SHORTLY AFTER MIDNIGHT TONIGHT AND LAST INTO THE MID-MORNING ON WEDNESDAY. IT MAY BEGIN AS A BRIEF PERIOD OF SNOW OR SLEET. HOWEVER...ANY SNOW AND SLEET ACCUMULATIONS WOULD BE MINIMAL. THE SURFACE TEMPERATURES WILL REMAIN BELOW FREEZING ALL NIGHT...AS THE PRECIPITATION TURNS TO RAIN...AND FREEZES AS IT HITS THE COLDER SURFACES. THE MOST HAZARDOUS TIME WILL BE WITHIN A FEW HOURS OF SUNRISE. EXPECT UP TO A THIRD OF AN INCH OF ICE TO ACCUMULATE ON MOST SURFACES. THE TEMPERATURES WILL RISE INTO THE MID 30S ON WEDNESDAY MORNING...AND TURN THE PRECIPITATION TO PLAIN RAIN. AN ICE STORM WARNING MEANS A SIGNIFICANT...AND POSSIBLY DAMAGING...AMOUNT OF FREEZING RAIN IS EXPECTED. ICE ACCUMULATIONS WILL LIKELY LEAD TO SNAPPED TREE LIMBS AND POWER OUTAGES. IN ADDITION...TRAVEL ON UNTREATED ROADS WILL BE DANGEROUS OR IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ PAZ035-036-056-057-059-063>066-240800- /O.EXA.KCTP.WW.Y.0024.081224T0300Z-081224T1600Z/ FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 255 PM EST TUE DEC 23 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY. LIGHT FREEZING RAIN WILL BEGIN AROUND MIDNIGHT AND LAST FOR A FEW HOURS BEFORE TEMPERATURES WARM UP ABOVE FREEZING. THE PRECIPITATION COULD BEGIN AS A BRIEF PERIOD OF SNOW OR SLEET LATE THIS EVENING OR EARLY TONIGHT. HOWEVER...LITTLE OR NO ACCUMULATION OF SNOW OR SLEET IS EXPECTED. THE PRECIPITATION WILL CHANGE TO PLAIN RAIN LATE TONIGHT OR EARLY WEDNESDAY MORNING...AS TEMPERATURES RISE INTO THE MID 30S. ICE ACCRETIONS SHOULD ONLY BE A THIN GLAZE OF LESS THAN A TENTH OF AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ PAZ004-005-010-011-017>019-024>028-033-034-045-046-049>053-058- 240800- /O.CON.KCTP.WW.Y.0024.081224T0300Z-081224T1600Z/ WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 255 PM EST TUE DEC 23 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY... A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY. A PERIOD OF FREEZING RAIN WILL OCCUR OVER CENTRAL PENNSYLVANIA LATE TONIGHT AND EARLY WEDNESDAY. THE PRECIPITATION MAY BEGIN AS A BRIEF PERIOD OF SNOW OR SLEET. HOWEVER...ANY SNOW AND SLEET ACCUMULATIONS WOULD BE MINOR. THE GREATEST THREAT WILL BE FOR ACCUMULATIONS OF ICE TO OCCUR ON TREES...POWER LINES AND ROADS DUE TO THE FREEZING RAIN. THE HEAVIEST ICE WILL PROBABLY OCCUR IN THE CENTRAL AND NORTHERN MOUNTAINS...FROM STATE COLLEGE NORTHWARD...WHERE THE SUB-FREEZING AIR WILL LINGER INTO EARLY WEDNESDAY MORNING. ICE ACCRETIONS WILL GENERALLY BE BETWEEN A TENTH OF AN INCH AND ONE QUARTER OF AN INCH IN THAT AREA. AREAS GENERALLY TO THE SOUTH OF STATE COLLEGE AND WEST OF ROUTE 219 WILL HAVE LESS THAN A TENTH OF AN INCH OF ICE BUILD UP...BUT STILL ENOUGH TO CREATE SLIPPERY TRAVEL. THE PRECIPITATION SHOULD CHANGE TO PLAIN RAIN EVERYWHERE BY LATE MORNING WEDNESDAY AS TEMPERATURES RISE INTO THE MID 30S BY NOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ DANGELO
4 follow-up statements
000 WWUS41 KCTP 240350 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1050 PM EST TUE DEC 23 2008 .A DEVELOPING STORM SYSTEM OVER THE PLAINS WILL TRACK NORTHEAST TOWARD THE GREAT LAKES...SPREADING FREEZING RAIN ACROSS MUCH OF CENTRAL PENNSYLVANIA OVERNIGHT AND EARLY WEDNESDAY. PAZ006-012-037-041-042-241600- /O.CON.KCTP.IS.W.0003.000000T0000Z-081224T1600Z/ POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1050 PM EST TUE DEC 23 2008 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY. A PERIOD OF FREEZING RAIN WILL INCREASE OVERNIGHT AND LAST INTO MID-MORNING ON WEDNESDAY. IT MAY BEGIN AS A BRIEF PERIOD OF SNOW OR SLEET. HOWEVER...ANY SNOW AND SLEET ACCUMULATIONS WOULD BE MINIMAL. THE SURFACE TEMPERATURES WILL REMAIN BELOW FREEZING ALL NIGHT... AS THE PRECIPITATION TURNS TO RAIN...AND FREEZES AS IT HITS THE COLDER SURFACES. THE MOST HAZARDOUS TIME WILL BE WITHIN A FEW HOURS OF SUNRISE. EXPECT UP TO A THIRD OF AN INCH OF ICE TO ACCUMULATE ON MOST SURFACES. THE TEMPERATURES WILL RISE INTO THE MID 30S ON WEDNESDAY MORNING...AND TURN THE PRECIPITATION TO PLAIN RAIN. AN ICE STORM WARNING MEANS A SIGNIFICANT...AND POSSIBLY DAMAGING...AMOUNT OF FREEZING RAIN IS EXPECTED. ICE ACCUMULATIONS WILL LIKELY LEAD TO SNAPPED TREE LIMBS AND POWER OUTAGES. IN ADDITION...TRAVEL ON UNTREATED ROADS WILL BE DANGEROUS OR IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ PAZ004-005-010-011-017>019-024>028-033>036-045-046-049>053- 056>059-063>066-241600- /O.CON.KCTP.WW.Y.0024.000000T0000Z-081224T1600Z/ WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1050 PM EST TUE DEC 23 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY. A PERIOD OF FREEZING RAIN WILL OCCUR OVER CENTRAL PENNSYLVANIA OVERNIGHT AND EARLY WEDNESDAY. THE PRECIPITATION MAY BEGIN AS A BRIEF PERIOD OF SNOW OR SLEET. HOWEVER...ANY SNOW AND SLEET ACCUMULATIONS WOULD BE MINOR. THE GREATEST THREAT WILL BE FOR ACCUMULATIONS OF ICE TO OCCUR ON TREES...POWER LINES AND ROADS DUE TO THE FREEZING RAIN. THE HEAVIEST ICE WILL PROBABLY OCCUR IN THE CENTRAL AND NORTHERN MOUNTAINS...FROM STATE COLLEGE NORTHWARD...WHERE THE SUB-FREEZING AIR WILL LINGER INTO EARLY WEDNESDAY MORNING. ICE ACCRETIONS WILL GENERALLY BE BETWEEN A TENTH OF AN INCH AND ONE QUARTER OF AN INCH IN THAT AREA. AREAS GENERALLY TO THE SOUTH OF STATE COLLEGE AND WEST OF ROUTE 219 WILL HAVE LESS THAN A TENTH OF AN INCH OF ICE BUILD UP...BUT STILL ENOUGH TO CREATE SLIPPERY TRAVEL. THE PRECIPITATION SHOULD CHANGE TO PLAIN RAIN EVERYWHERE BY LATE MORNING WEDNESDAY AS TEMPERATURES RISE INTO THE MID 30S BY NOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$ DEVOIR
000 WWUS41 KCTP 241010 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 AM EST WED DEC 24 2008 .A DEVELOPING STORM SYSTEM OVER THE MIDWEST WILL TRACK NORTHEAST TOWARD THE GREAT LAKES EARLY TODAY...SPREADING FREEZING RAIN ACROSS MUCH OF CENTRAL PENNSYLVANIA. PAZ011-018-058-241800- /O.UPG.KCTP.WW.Y.0024.000000T0000Z-081224T1600Z/ /O.EXB.KCTP.IS.W.0003.000000T0000Z-081224T1800Z/ CAMERON-NORTHERN CENTRE-SCHUYLKILL- 510 AM EST WED DEC 24 2008 ...ICE STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. FREEZING RAIN WILL CONTINUE TO FALL OVER THE REGION EARLY THIS MORNING...THEN CHANGE TO PLAIN RAIN BY MIDDAY AS TEMPERATURES RISE THROUGH THE 30S. ICE ACCRETIONS OF BETWEEN A QUARTER AND HALF INCH ARE EXPECTED BY THE TIME TEMPERATURES RISE ABOVE FREEZING. AN ICE STORM WARNING MEANS A SIGNIFICANT...AND POSSIBLY DAMAGING...AMOUNT OF FREEZING RAIN IS EXPECTED. ICE ACCUMULATIONS WILL LIKELY LEAD TO SNAPPED TREE LIMBS AND POWER OUTAGES. IN ADDITION...TRAVEL ON UNTREATED ROADS WILL BE DANGEROUS OR IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ PAZ006-012-037-041-042-241800- /O.EXT.KCTP.IS.W.0003.000000T0000Z-081224T1800Z/ POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 510 AM EST WED DEC 24 2008 ...ICE STORM WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE ICE STORM WARNING IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. FREEZING RAIN WILL FALL OVER THE REGION EARLY THIS MORNING...THEN CHANGE TO PLAIN RAIN AROUND MIDDAY AS TEMPERATURES RISE THROUGH THE 30S. ICE ACCRETIONS OF BETWEEN A QUARTER AND HALF INCH ARE EXPECTED BY THE TIME TEMPERATURES RISE ABOVE THE FREEZING MARK. AN ICE STORM WARNING MEANS A SIGNIFICANT...AND POSSIBLY DAMAGING...AMOUNT OF FREEZING RAIN IS EXPECTED. ICE ACCUMULATIONS WILL LIKELY LEAD TO SNAPPED TREE LIMBS AND POWER OUTAGES. IN ADDITION...TRAVEL ON UNTREATED ROADS WILL BE DANGEROUS OR IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ PAZ004-005-010-017-019-024>028-033>036-045-046-049>053-056-057- 059-063>066-241600- /O.CON.KCTP.WW.Y.0024.000000T0000Z-081224T1600Z/ WARREN-MCKEAN-ELK-CLEARFIELD-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 510 AM EST WED DEC 24 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. FREEZING RAIN WILL GRADUALLY CHANGE TO PLAIN RAIN ACROSS CENTRAL PENNSYLVANIA THIS MORNING...AS TEMPERATURES RISE THROUGH THE 30S. MOST LOCATIONS WILL RISE ABOVE THE FREEZING MARK AROUND DAWN. HOWEVER...LINGERING ICY CONDITIONS WILL LIKELY EXIST ON UNTREATED ROADS UNTIL LATE THIS MORNING...ESPECIALLY OVER THE HIGHER TERRAIN FROM I-80 NORTHWARD. ICE ACCRETIONS WILL GENERALLY RANGE BETWEEN ONE TENTH AND ONE QUARTER OF AN INCH BY THE TIME PRECIPITATION CHANGES TO PLAIN RAIN. TRAVEL ON UNTREATED ROADS WILL BE EXTREMELY DANGEROUS EARLY THIS MORNING...BUT SHOULD IMPROVE MARKEDLY BY AFTERNOON AS TEMPERATURES RISE INTO THE 40S. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. $$
000 WWUS41 KCTP 241606 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1106 AM EST WED DEC 24 2008 PAZ058-241715- /O.CAN.KCTP.IS.W.0003.000000T0000Z-081224T1800Z/ SCHUYLKILL- 1106 AM EST WED DEC 24 2008 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE ICE STORM WARNING. MOST OF THE COUNTY HAS GONE ABOVE FREEZING. THE THREAT FOR WIDESPREAD FREEZING RAIN HAS ENDED. SOME POCKETS OF FREEZING RAIN MAY LINGER INTO THE EARLY AFTERNOON. PLEASE CONTINUE TO USE CAUTION IF YOU TRAVEL THIS AFTERNOON. $$ PAZ004-005-010-017-019-024>028-033>036-045-046-049>053-056-057- 059-063>066-241715- /O.EXP.KCTP.WW.Y.0024.000000T0000Z-081224T1600Z/ WARREN-MCKEAN-ELK-CLEARFIELD-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 1106 AM EST WED DEC 24 2008 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS MOST OF THE REGION. WHILE THERE MAY STILL BE ISOLATED POCKETS OF FREEZING RAIN...THE THREAT FOR WIDESPREAD FREEZING RAIN HAS ENDED. PLEASE CONTINUE TO USE CAUTION IF YOU TRAVEL EARLY THIS AFTERNOON. $$ PAZ006-011-012-018-037-041-042-241800- /O.CON.KCTP.IS.W.0003.000000T0000Z-081224T1800Z/ POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-TIOGA- NORTHERN LYCOMING-SULLIVAN- 1106 AM EST WED DEC 24 2008 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. FREEZING RAIN WILL GRADUALLY TURN TO PLAIN RAIN THIS AFTERNOON AS TEMPERATURES RISE. ICE ACCRETIONS OF BETWEEN A QUARTER AND HALF INCH ARE EXPECTED BY THE TIME TEMPERATURES RISE ABOVE THE FREEZING MARK. AN ICE STORM WARNING MEANS A SIGNIFICANT...AND POSSIBLY DAMAGING...AMOUNT OF FREEZING RAIN IS EXPECTED. ICE ACCUMULATIONS WILL LIKELY LEAD TO SNAPPED TREE LIMBS AND POWER OUTAGES. IN ADDITION...TRAVEL ON UNTREATED ROADS WILL BE DANGEROUS OR IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ DANGELO
000 WWUS41 KCTP 241751 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1251 PM EST WED DEC 24 2008 PAZ006-011-012-018-037-041-042-241900- /O.EXP.KCTP.IS.W.0003.000000T0000Z-081224T1800Z/ POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-TIOGA- NORTHERN LYCOMING-SULLIVAN- 1251 PM EST WED DEC 24 2008 ...ICE STORM WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE ICE STORM WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON. THE TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST PLACES...SO THE THREAT FOR WIDESPREAD FREEZING RAIN HAS ENDED. MANY LOCATIONS ACROSS THE NORTHERN MOUNTAINS DID PICK UP AROUND A HALF OF AN INCH OF ICE ON THE TREES AND OTHER COLD SURFACES THIS MORNING. A FEW POCKETS OF FREEZING RAIN MAY HOLD ON THROUGH THE AFTERNOON...BUT THESE WILL BE ISOLATED LOCATIONS. CONTINUE TO USE CAUTION IF YOU TRAVEL THIS AFTERNOON...AS SOME ICY SPOTS WILL REMAIN. $$ DANGELO
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this ice storm warning went out at Dec 23, 10:43 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 23, 10:43 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1043 AM EST TUE DEC 23 2008 .SYNOPSIS... A DEVELOPING LOW PRESSURE SYSTEM OVER THE PLAINS WILL TRACK NORTHEAST THROUGH THE GREAT LAKES BY LATE WEDNESDAY. HIGH PRESSURE WILL BUILD INTO PENNSYLVANIA ON CHRISTMAS DAY. ANOTHER STORM SYSTEM WILL PASS WEST OF PENNSYLVANIA THIS WEEKEND...LIKELY DRAGGING A COLD FRONT THROUGH THE STATE SATURDAY NIGHT OR EARLY SUNDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... A LITTLE SNOW FALLING FROM A SHORT-LIVED BANDS OVER NRN OH WILL JUST BRUSH THE NW CORNER OF THE STATE THIS AFTN. MOST RETURNS ON RADAR ARE JUST VIRGA...BUT SOME ARE REACHING THE GROUND. CLOUDS GETTING THICKER ON THIS VERY-SHORT-DAYLIGHT DAY. WINDS CALM IN THE EAST AND VERY LIGHT FROM THE S IN THE C AND W. NO REAL WARM ADVECTION AT THE SFC JUST YET. TEMPS STILL RUNNING VERY COOL...AND WILL KEEP MAX TEMPS DOWN IN THE TEENS IN THE N AND 20S ELSEWHERE. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... CONFIDENCE IS HIGH IN A WINTRY/MIXED PRECIPITATION EVENT OVR MOST OF CENTRAL PA TONIGHT INTO THE FIRST HALF OF WED AS WARM FNTL PCPN OVERRUNS A SHALLOW SUB-FREEZING AIRMASS NEAR THE SFC...WHICH IS NICELY DEPICTED VIA THE HIGH RESOLUTION NAM/WRF MODELS. TEMP PROFILES AT THE ONSET MAY SUPPORT AN INITIAL PERIOD OF LIGHT SNOW OVR THE N MTNS. HOWEVER...STRONG WAA ALOFT LIKELY TO RESULT IN A QUICK TRANSITION TO SLEET AND THEN FREEZING RAIN. 09Z SREF PLUMES SUGGEST ADVY ICE ACCUMS ARE LKLY...WITH EVEN SOME SIGNIFICANT/WARNING AMOUNTS SHOWN IN THE MEAN. THE AFOREMENTIONED NAM/WRF DATA CONFIRMS THE COLD WEDGE REMAINING ENTRENCHED EAST OF THE ALLEGHENY FRONT AT LEAST THROUGH DAYBREAK WED BEFORE TEMPERATURES SLOWLY RISE AND CHANGE PCPN OVER TO ALL LIQUID AFT 18Z. COLD GROUND TEMPS WILL LIKELY PLAY A ROLE IN THIS EVENT...LIKELY RESULTING IN A GREATER THREAT OF ICY ROAD CONDS THAN PREVIOUS FZRA EVENTS THIS SEASON. AREA OF GREATEST CONCERN WILL BE THE HIGH TERRAIN OF NORTH CENTRAL PA...WHERE CLIMATOLOGY AND LATEST MODEL DATA FAVOR LL COLD AIR TO BE MOST PERSISTENT. CAN/T RULE OUT WARNING CRITERIA ICE IN THIS AREA WED MORNING. ACROSS THE LOWER SUSQ VALLEY...A PERIOD OF ICING IS POSSIBLE BEFORE TEMPS RISE LATER WED AM. WILL MONITOR SITUATION FOR POSSIBLE NEED TO EXPAND ADVISORY INTO THAT AREA. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... TEMPS LIKELY TO SPIKE WED EVENING AS LL COLD AIR IS FINALLY SCOURED OUT AHEAD OF APPROACHING COLD FRONT. ADDITIONAL RAINFALL W/FROPA LATE WED PUSH ENS MEAN QPF FOR EVENT TO BTWN 1 AND 1.5 INCHES OVR MUCH OF CENTRAL PA. SNOWPACK ACROSS NW MTNS SHUD BE ABLE TO HANDLE ANY RAIN THAT DOES FALL AS IT IS PRESENTLY A LOW DENSITY SNOWPACK PREDOMINANTLY FROM LAKE EFFECT. EXPECT WINDY CONDS TO DEVELOP WED NIGHT AS INTENSIFYING SFC LOW PASSES TO OUR NW...DRAGGING COLD FRONT THRU CENTRAL PA. LATEST BUFKIT DATA SUGGESTS GUSTS TO NR 50MPH ARE POSSIBLE. WILL ALLOW LATER SHIFTS TO ASSESS NEED FOR AN ADVISORY. TROUGHING PATTERN ACROSS WESTERN CONUS WILL MAINTAIN A RELATIVELY MILD PATTERN FOR MID-ATLANTIC REGION TO CLOSE OUT THE WEEK INTO THE UPCOMING WEEKEND. LATEST NAEFS EJECTS YET ANOTHER SHORTWAVE FROM WESTERN TROUGH SAT/SUN AND TAPS GULF MOISTURE. ASSOCIATED SFC LOW APPEARS LIKELY TO TRACK WELL WEST OF PA. ALTHOUGH TRAILING COLD FRONT SHOULD BRING A GOOD CHC OF RAIN SHWRS BY SAT NITE OR SUNDAY. AHEAD OF COLD FRONT....MREF PLUMES INDICATE SATURDAY COULD BECOME QUITE WARM WITH READINGS WELL INTO THE 50S TO NR 60F. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... WDSPRD VFR EXPECTED TODAY AS HIGH PRES BUILDS IN FROM THE OH VLY AND AS HIGH CLOUDS AHEAD OF NEXT STORM SYSTEM OVERSPREAD THE STATE. LIGHT SFC WINDS THIS MORNING WILL INCREASE AND BCMG S/SE THIS AFTN. AN AREA OF LOW PRESSURE WILL ORGANIZE OVER THE TX PNHDL AND TRACK NORTHEAST THROUGH THE MID MS VLY AND INTO THE LWR GRT LKS BY WED NGT. THIS SYS WILL BRING DETERIORATING FLYING CONDS /MVFR-IFR/ WITH MIXED WINTRY PRECIPITATION STARTING LATE TUE NGT...THEN CHANGING OVER RAIN BY THE WED AFTN. A TRAILING CLD FNT WILL TRAVERSE THE REGION WED NGT ACCOMPANIED BY A GUSTY WIND SHIFT AND LAKE EFFECT/UPSLOPE SNOW SHOWERS ACROSS THE WESTERN HIGHLANDS. HIGH PRESSURE WILL RETURN VFR CONDS THURSDAY INTO FRIDAY...WITH ANOTHER ROUND OF POOR FLYING WEATHER DEVELOPING FOR THIS UPCOMING WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY FOR PAZ004>006-010>012-017>019-024>028-033-034-037- 041-042-045-046-049>053-058. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/BEACHLER AVIATION...GARTNER/STEINBUGL
Hazardous weather outlook, Dec 23, 11:13 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1113 AM EST TUE DEC 23 2008 PAZ004>006-010>012-017>019-024>028-033-034-037-041-042-045-046- 049>053-058-241615- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 1113 AM EST TUE DEC 23 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ035-036-056-057-059-063>066-241615- FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1113 AM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ICY SPOTS ARE POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY MORNING...AS RAIN OVERSPREADS THE AREA WITH TEMPERATURES NEAR THE FREEZING MARK. TEMPERATURES SHOULD RISE ABOVE THE FREEZING MARK BY LATE WEDNESDAY MORNING...TURNING THE PRECIPITATION TO PLAIN RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 5:58 AM EST | Winter Weather Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 29 hr |
Nearby
Ice Storm Warnings in Pennsylvania, 2008Every ice storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.